Ask Your Health Question and Get an Answer ASAP
This could be a couple of things going on.
Could possibly be a Strep infection in your throat or something like Thrush (or overgrowth of yeast in the mouth). However, in the absence of fever, most times, a white pasty tongue will signify an overgrowth of yeast on the tongue. Candidiasis (or oral thrush)....which commonly affects the tongue and mouth in this way. It has many causes ranging from antibiotic usage, diabetes, asthma medications, over consumption of sugar, and several other causes such as stress, birth control pills, and having a dry mouth can all lead to oral thrush.
It is not caused by a deficiency of any kind in the body but could represent a weakened immune system. To avoid reoccurance, you would have to know the cause. For example, if it's due to antibiotic usage, there is nothing you can do besides not taking the antibiotics. Antibiotics kill both good and bad bacteria, and thus always the overgrowth of yeast. Some cases of oral thrush has no known cause. So, sometimes, it cannot be avoided.
At home comfort measures (if your mouth is sore) include eating foods that are easy to swallow such as gelatin, ice cream, or yogart. Also, drinking cold fluids such as iced tea, flavored juices and ice treats--you can use a straw if the patches are too painful to drink fluids directly. You should also avoid anything that contains acid, as this can make the condition more painful and can further irritate the tongue. You can also rinse your mouth several times a day with a warm saltwater rinse. You can make the saltwater mixture with 1 tsp (5 g) of salt in 8 fl oz (0.2 L) of warm water. If it doesn't resolve on it's own in a few days, or you begin experiencing worsening of symptoms, you may need to call your Dr for a prescription of liquid Nystatin, which is very inexpensive and would clear up your thrush pretty fast. You can also ask for something called Magic Mouthwash (Magic Mouthwash is available only via prescription) that the pharmacy can mix up. It contains a mixture ingredients that will treat the symptoms, as it contains a numbing agent to help with the pain while the Nystatin heals the problem.
Other than thrush, Geographical tongue, or Glossitis can also cause a discoloration of the tongue.
You get more info on Geographical tongue here and Glossitis here.
Hope this helps!
PLEASE NOTE: The $$$ that you have put down as a deposit will not go to me until you click "ACCEPT" after reading your answer. Otherwise, it will be held by JustAnswer.com and I will not receive credit for my time and efforts.
Please ask for clarification if needed.
Sorry for the delay, I had stepped away from my computer for a moment.
Typically oral thrush will not cause a fever. Strep does respond quite nicely to Penicillin type drugs such as the Amoxil but generally is not strong enough unless you receive either an injection of Penicillin (such as Bicillin) along with a high dose oral antibiotic....such as Augmentin (which is typically dosed at 875mg twice per day....you generally have to hit Strep pretty hard to get it to respond....and if you don't, it will come back.
THANKYOU VERY MUCH, I WILL CALL FOR AN APOINTMENT FOR FURTHER TESTS WITH MY DR. MONDAY IF IT IS GETTING WORSE,.
That sounds like an excellent idea. The swab test is probably going to be your best bet. If you do not have any improvement by Monday or your symptoms worsen in between now and then, you are correct.....you will most likely need to have this checked out.
Hope you feel better soon!